Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes intermittent hives on the body?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2971 Questions
Question
Hello,
I am 24 years old. I have been having hives on and off for the last 5/6 weeks. I took bendryl which seemed to help. I have been to get an alergie test and everything I am alergic to is what i already know. They did not test me for food.
Can this be serious ? Or a sign of another type
of sickness?
Tue, 29 May 2018 in Skin Rash
 
 
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Nothing serious, undergo certain tests if persists

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
According to your complaints you seem to be having urticaria which is an allergic reaction.
It could be due to infection, drugs, foods, thyroid disorders and sometimes it occurs without any cause.
It is not a serious issue and will settle on its own.
It it persists I would recommend you to undergo certain tests like complete blood count, thyroid function tests, urine routine examination, stool examination for ova and cysts to rule out infection and thyroid disorders.
Meanwhile you can take antihistaminic like tablet Cetrizine 10 mg once daily for 2-3 weeks.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Follow-up: What causes intermittent hives on the body? 8 minutes later
What kind of thyroid disorder?
Am i too young for thyroid cancer?
 
 
Answered by Dr. Asmeet Kaur Sawhney 30 minutes later
Brief Answer:
Hives not related to thyroid cancer, most likely related to hypothyroidism

Detailed Answer:
Hives are not related to thyroid cancer.
It is most likely related to hypothyroidism which can occur even in young individuals.
Above answer was peer-reviewed by
 
Follow-up: What causes intermittent hives on the body? 9 hours later
Is it treatable ?
 
 
Answered by Dr. Asmeet Kaur Sawhney 3 hours later
Brief Answer:
Yes it is treatable.

Detailed Answer:
Yes it is treatable.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor